MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.39.203
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 november 2019: lot 180817: 15 items manufactured and released on 20-jun-2018.Expiration date: 2023-06-10.No anomalies found related to the problem.To date, 14 items of the same lot have been already sold without any similar reported event.Additional devices involved: batch reviews performed on 05 november 2019: versafitcup cc trio 01.26.45.0050 acetabular shell cc trio ø 50 (k103352) lot 183942: 160 items manufactured and released on 13-sept-2018.Expiration date: 2023-09-02.No anomalies found related to the problem.To date, 156 items of the same lot have been already sold without any similar reported event.Other: screws 01.26.65.30 cancellous bone screw flat head ø 6,5 l 30 (k103352) lot 175094: 110 items manufactured and released on 13-sept-2017.Expiration date: 2022-08-30.No anomalies found related to the problem.To date, 102 items of the same lot have been already sold without any similar reported event.Ball heads: mectacer 01.29.210 biolox delta ceramic ball head 12/14 ø 36 size l + 4 (k112115) lot 177708: 120 items manufactured and released on 05-mar-2018.Expiration date: 2023-02-22.No anomalies found related to the problem.To date, 112 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs manager: delayed infection in cementless tha, 9 months after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Visual inspection performed by medacta hip r&d project manager: signs of bone residual on the stem, scratches on the femoral neck due to extraction, removal residuals also on liner and femoral head.
 
Event or Problem Description
The surgeon performed a revision surgery 9 months after primary for infection (acnes bacterium).Stem, ceramic liner, ceramic head and screw revised successfully.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection: signs of bone residual on the stem, scratches on the femoral neck due to extraction, removal residuals also on liner and femoral head.

Brand Name
STEM: MASTERLOC CEMENTLESS TI COATED LAT SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9383332
Report Number3005180920-2019-00994
Device Sequence Number469619
Product Code LZO
UDI-Device Identifier07630030885631
UDI-Public07630030885631
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Catalogue Number01.39.203
Device Lot Number180817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR